I picked up some deramaxx from the vet on Saturday to try for Dozer's arthritis. Sure enough, it gave him diarrhea again.
Should I discontinue using it now, or is it possible that it might just take a few days for his stomach to adjust and the diarrhea will resolve itself?
If he was my dog I would stop it.
Maxx & Emma Jean
Ozzy - 10/16/02 - 06/28/11 - Always in my heart.
Sometimes the hardest part isn't letting go - but learning to start over.
I would call the vet and ask.
This forum is a Know-it-all forum. Post on your own risk. Beware of being preached by a group of dog owners here.
I found the best cure for diarrhea as well as vomiting is the chicken/rice paste: I put about equal amounts of boiled skinless chicken breast and boiled white rice in a food processor and make a paste. Feed it instead of regular meals for a few days. It's always a good idea to ask the vet.
I was able to give Deramaxx to my last dog if I gave her a pepcid first.
My vet insists Ernie has Losec or other thing to help his gut when giving NSAIDS.
I would ask the vet. I think he told me when we took Erns off the Pred and put him on NSAIDS he could get upset tummy at first. I tried for a week and his vomiting didn't stop so we tried another one. It took 3 before Metacm.
Good thoughts coming. It is so hard seeing them like this.